MAUDE Adverse Event Report: RESMED PTY LTD AIRFIT F30I SYS - M/STD - AMER; VENTILATOR, NON-CONTINUOUS (RESPIRATOR)

RESMED PTY LTD AIRFIT F30I SYS - M/STD - AMER; VENTILATOR, NON-CONTINUOUS (RESPIRATOR)
Model Number 63332
Medical Device Problem Code Electromagnetic Interference (1194)
Health Effect - Clinical Codes Fall (1848); Memory Loss/Impairment (1958); Dizziness (2194); Loss of consciousness (2418); Irritability (2421); Confusion/ Disorientation (2553); Psychosis (4593)
Date of Event 09/15/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device has not been returned to resmed so that an engineering investigation can be performed.Therefore, resmed is unable to confirm the alleged malfunction at this time.Airfit f30i user guide includes the following contraindication: "masks with magnetic components are contraindicated for use by patients where they, or anyone in close physical contact while using the mask, have active medical implants that interact with magnets (i.E., pacemakers, implantable cardioverter defibrillators (icd), neurostimulators, cerebrospinal fluid (csf) shunts, insulin/infusion pumps)." airfit f30i user guide includes the following warning: - ¿keep the mask magnets at a safe distance of at least 6 inches (150 mm) away from implants or medical devices that may be adversely affected by magnetic interference.This warning applies to you or anyone in close physical contact with your mask.The magnets are in the frame and lower headgear clips, with a magnetic field strength of up to 400mt.When worn, they connect to secure the mask but may inadvertently detach while asleep.Implants/medical devices, including those listed within contraindications, may be adversely affected if they change function under external magnetic fields or contain ferromagnetic materials that attract/repel to magnetic fields (some metallic implants, e.G., contact lenses with metal, dental implants, metallic cranial plates, screws, burr hole covers, and bone substitute devices).Consult your physician and manufacturer of your implant / other medical device for information on the potential adverse effects of magnetic fields.¿ resmed reference #: pr 3189600; fda voluntary medwatch report: mw5159515.
 
Event or Problem Description
It was reported to resmed that the magnets of an airfit f30i mask allegedly caused the settings of a patient's adjustable magnetic ventriculoperitoneal shunt to shift resulting in too much flow of cerebrospinal fluid.Patient required transport to the hospital.Patient has switched to a non-magnetic mask.Patient did not have symptoms prior to use of the mask.

Brand Name
AIRFIT F30I SYS - M/STD - AMER
Common Device Name
VENTILATOR, NON-CONTINUOUS (RESPIRATOR)
Manufacturer (Section D)
RESMED PTY LTD
1 elizabeth macarthur drive
bella vista
sydney, nsw 2153
AS  2153
Manufacturer (Section G)
RESMED PTY LTD
1 elizabeth macarthur drive
bella vista
sydney, nsw 2153
AS   2153
Manufacturer Contact
jaklin aziz
1 elizabeth macarthur drive
bella vista
sydney, nsw 2153
AS   2153
MDR Report Key20645928
Report Number3004604967-2024-00367
Device Sequence Number15311424
Product Code BZD
UDI-Device Identifier00619498633326
UDI-Public619498633326
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K183512
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 11/08/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model Number63332
Device Catalogue Number63332
Was Device Available for Evaluation? No
Distributor Facility Aware Date10/15/2024
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/15/2024
Initial Report FDA Received Date11/08/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device A
Patient Sequence Number1
Patient Age87 YR
Patient SexMale
Patient Weight77 KG
Patient EthnicityNon Hispanic
Patient RaceWhite